First off I'm 66.
Due to a dog bite over 9 months ago I have nerve damage. This nerve damage has hampered my sleeping and had me taking tons of extra strength acetaminophen & percogesic during the day to keep the pain tolerable & leveled out.
Due to my sensitivity try and stay away from prescription drugs since I am very sensitive to prescription meds.
I have tried gabapentin and nortriptyline. Gabapentin's side effects did me in, especially in the memory area. Nortriptyline had me scratching . Neither one did anything for the pain.
Now I've been on lyrica for 14 days. 4 or 5 days in I noticed I was not taking as much acetaminophen & percogesic. I'm still only on the night time dosage since the the day time dosage really did me in. Today I have been walking around like a drunken sailor. To top it off I have been realizing my memory is really screwed up too.
Any suggestions or Is it time to just give up on prescription medcines for my nerve damage??
Any input from anyone with similar problems would be greatly appreciated.
Lyrica Side Effects-Memory, unsteady walking coordination, and dizziness?
- 13 Dec 2015 by kinthenorthwest
- 22 November 2018 (4 weeks ago)
- lyrica, neuralgia, side effect, nerves, sleeping, nerve, memory
First off I'm 66.
Kin; Yes this is common for at least the first couple of weeks than these symptoms go away and as you continue to use it anywhere between 6 to 8 weeks you reach the full blood level of the medication and you should know by then how well it is working for you do your best to stay on it at least for the two weeks and you should get relief from these side effects and might even notice some Improvement. In the mean time be careful getting up and down and lots of times these side effects can just go away even sooner and just like turning off a light switch they are gone try to stick with it.
I have post herpetic neuralgia. I was on Lyrica for 2 years . I had almost every side effect that you could have. My balance was terrible. I couldn't remember anything. My eye sight drastically changed. I gained 80 lbs. I was completely unable to work or drive. After 2 years I ended up in the hospital from all of the side effects. Even though it did help the pain, my quality of life was worse.
I take pain meds in the day otherwise I can’t walk , I have faucet joint problems and I have sciatica so bad on my left side. I try to walk and be active but I can’t do it very well at all. My left side aches so bad it’s torturous like toothache s down my whole leg, now am so fat cause I am barely mobile, so I go to the pain clinic and he adds lyrics. I took this drug before when I had a herniated disc in my neck and I have to say it helps me sleep a little more at night but the side effects far outweigh the benefits. I can’t think right, I want to talk about a place I have to sit and think about the name of it. It’s there in my head but it’s like I have to find it before I can finish what am saying, when I bend over I feel like am going to fall over. Am scared to drive and do stuff.
I feel like am dying slowly and nobody is doing anything to help me get my life back and mainly because am an obese person. Doctors get to choose who they want to work on and look out if you lash out on them over it they torture you, some are bad people
- Lyrica Information for Consumers
- Lyrica Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lyrica (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Feb 2014 • 3 answers
Updated 6 Mar 2015 • 4 answers
Updated 10 Jan 2017 • 1 answer
Updated 19 Aug 2017 • 1 answer
Updated 22 Apr 2018 • 1 answer